MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RW82/WBR82; RESUSCITAIRE RADIANT WARMER

DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RW82/WBR82; RESUSCITAIRE RADIANT WARMER
Catalog Number MU20503
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the users observed electrical sparking inside the device.It was confirmed that this did not lead to an injury for the patient.
 
Additional Manufacturer Narrative
A complaint was received regarding the draeger resuscitaire where the customer states that the overhead heater sparked above the patient.There was no adverse patient impact or injury reported.It was confirmed that some of the sparks landed on the bassinet and not on the patient.It is unknown which part of the overhead heater sparked.A draeger technician went onsite and evaluated the device.The technician found that the heater element pulses more than expected when turned on.The front end of the heater element appeared to be burnt on the cable connection to the main element.It was also observed that the front end has a more prominent black spot on the element.As a precautionary measure, the draeger technician replaced the heater.The heater was returned for investigation and evaluated by this investigator.The heater was received in good physical condition with no discoloration from heat stress.The heater had a date code of 0122 indicating the heater was produced in (b)(6) 2022.The heater resistance was measured with an ohm meter to be 65.8 ohms.The heater resistance specification when cold is 62.23 ohms.Root cause of the sparks could not be determined as the returned device did not show evidence that it supported the customer's claim.The heater was replaced as a goodwill measure to resolve the issue.No further issues have been reported.
 
Event or Problem Description

Brand Name
RESUSCITAIRE RW82/WBR82
Common Device Name
RESUSCITAIRE RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
9784470587
MDR Report Key17993536
Report Number9611500-2023-00376
Device Sequence Number6877195
Product Code FMT
UDI-Device Identifier04049098000215
UDI-Public(01)04049098000215(11)100728(21)ZX06205(93)MU20503-30
Combination Product (Y/N)N
PMA/510(K) Number
K120642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMU20503
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown